MAUDE Adverse Event Report: COVIDIEN 840 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 840 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 840
Medical Device Problem Code No Flow (2991)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 01/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer attempted to do self-testing on the ventilator but when the unit was turned on, the unit had a "safety valve open unable to ventilate, do not use on patient" message.A service engineer (se) inspected the device and replaced the oxygen proportional solenoid (psol) valve to resolve the reported issue.The unit passed testing and operated within the manufacturing specifications.Should the replaced component be returned to the manufacturing site, an additional evaluation will be performed and a supplemental report will be submitted.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that while in use on a patient, the 840 ventilator generated a system failure and a "not ventilated patient" alarm.The unit had generated several error codes which rendered the unit inoperative.The patient was placed on an alternate ventilator without harm or injury.
 
Additional Manufacturer Narrative
Device evaluation summary: the proportional solenoid was returned for failure investigation.The part was visually inspected and functionally tested with no anomalies observed.Conclusion: there was no fault found.There was no malfunction or product deficiency identified.If information is provided in the future, a supplemental report will be issued.

Brand Name
840 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
micheal collins rd mervue
galway
MDR Report Key8341737
Report Number8020893-2019-00030
Device Sequence Number1788978
Product Code CBK
UDI-Device Identifier10884521076877
UDI-Public10884521076877
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K151252
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number840
Device Catalogue Number4-840120DICU-EN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/20/2019
Initial Date Received by Manufacturer 01/29/2019
Supplement Date Received by Manufacturer02/22/2019
Initial Report FDA Received Date02/14/2019
Supplement Report FDA Received Date02/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1